Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS State College, PA

July 9, 2025York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 9, 2025, 5:14 PM EDT for York County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 5:14 PM EDT (21:14 UTC)
Expired
Jul 9, 2025, 8:15 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County York County, PA

The radar

The Sterling radar (KLWX), 136 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:51 PM EDTFLASH FLOOD1 W Hallam, PASinking vehicle - vehicle in flood water at the intersection. W Market St. and Kreutz Creek Rd.
Jul 9, 6:20 PM EDTFLASH FLOOD1 Sw Wrightsville, PAFlooded roadway with debris in Hellam Township.
Jul 9, 7:40 PM EDTFLASH FLOOD1 Ene Weigelstown, PAA basement foundation collapsed in the 1700 block of Oakley Road near Dover, with water and mud reported across roadways in the area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WGUS51 KCTP 092114
FFWCTP
PAC133-100015-
/O.NEW.KCTP.FF.W.0050.250709T2114Z-250710T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
514 PM EDT Wed Jul 9 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Central York County in south central Pennsylvania...

* Until 815 PM EDT.

* At 514 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  York, Weigelstown, Shiloh, East York, Stonybrook-Wilshire, West 
  York, Grantley, Tyler Run-Queens Gate, Valley View, Manchester, 
  Hallam, Emigsville, Wrightsville, Dover, North York, Yorklyn, 
  Mount Wolf, Yorkana, East Prospect and Penn State York.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4006 7665 4005 7657 4005 7653 4003 7653
      4000 7650 3998 7649 3993 7673 3994 7684
      3997 7691 4002 7690 4008 7671 4007 7667

FLASH FLOOD...RADAR INDICATED

$$

Bauco
2 follow-up statements
448 
WGUS71 KCTP 092206
FFSCTP

Flash Flood Statement
National Weather Service State College PA
606 PM EDT Wed Jul 9 2025

PAC133-100015-
/O.CON.KCTP.FF.W.0050.000000T0000Z-250710T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
York PA-
606 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS 
EVENING FOR CENTRAL YORK COUNTY...

At 606 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  York, Weigelstown, Shiloh, East York, Stonybrook-Wilshire, West 
  York, Grantley, Tyler Run-Queens Gate, Valley View, Manchester, 
  Hallam, Emigsville, Wrightsville, Dover, North York, Yorklyn, 
  Mount Wolf, Yorkana, East Prospect and Penn State York.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4006 7665 4005 7657 4005 7653 4003 7653
      4000 7650 3998 7649 3993 7673 3994 7684
      3997 7691 4002 7690 4008 7671 4007 7667

FLASH FLOOD...RADAR INDICATED

$$

Bauco
160 
WGUS71 KCTP 100010
FFSCTP

Flash Flood Statement
National Weather Service State College PA
810 PM EDT Wed Jul 9 2025

PAC133-100020-
/O.EXP.KCTP.FF.W.0050.000000T0000Z-250710T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
York PA-
810 PM EDT Wed Jul 9 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT THIS EVENING FOR 
CENTRAL YORK COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1100 PM EDT for a portion of 
central Pennsylvania.

&&

LAT...LON 4006 7665 4005 7657 4005 7653 4003 7653
      4000 7650 3998 7649 3993 7673 3994 7684
      3997 7691 4002 7690 4008 7671 4007 7667

$$

Bauco

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:21 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 9, 3:21 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service State College PA
321 PM EDT Wed Jul 9 2025

.SYNOPSIS...
* Scattered damaging wind gusts and flash flooding are possible
  across portions of south central and southeastern Pennsylvania
  this afternoon and evening
* Continued seasonably warm and humid into mid July with daily
  chances for afternoon and evening thunderstorms

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Latest satellite and radar trends show convection developing and
intensifying along multiple convergence boundaries ahead of a
northeastward moving shortwave trough. Thus far, storms have
remained below severe limits, but we do see the chance for
damaging winds increasing into the early evening hours across
the southern tier, where low level lapse rates are above 7C/km,
MLCAPE is near 1500 J/kg, and DCAPE is between 700 and 900
J/kg. Effective wind shear is around 40 kts from the SW. This
direction aligns with the orientation of many of the initiating
boundaries, particularly those along the higher terrain of the
central Appalachians. The alignment of the shear (and the flow)
with the initiating boundaries increases the threat for training
convection and ultimately flash flooding. Thus the Flash Flood
Watch and Severe Thunderstorm Watch continue for the
southeastern tier. Convection will likely be slow to clear out
of Lancaster County, with some of the guidance depicting
moderate to heavy rain continuing as late as midnight before the
trough kicks it east.

For the rest of the night, patchy fog is possible, particularly
in places that see some clearing after earlier rainfall.
Temperatures will be in the 60s to near 70 degrees.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Diurnal heating of a seasonably moist and weakly capped
boundary layer will result in at least isolated to scattered afternoon
thunderstorms across central PA again on Thursday and Friday.
However, precipitable water values look to trend lower vs.
previous days. This will reduce the excessive rainfall and flash
flood risk while remaining sufficient to support the potential
for wet downbursts and isolated wind damage. SPC has maintained
a MRGL risk for both D2/Thu and D3/Fri. Typical mid July
summertime temperatures expected with daytime highs in the
80-90F range and lows 60-70F.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Daily chances for afternoon/evening thunderstorms continue over
the weekend and into early next week with max/min temps trending
near to slightly above normal for mid July. Tuesday may stand
the highest chance of being a completely dry day, but even
then, PoPs are 20-35 pct.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Variable cloudiness is expected this afternoon with scattered
mid level clouds area wide and a deck of high level clouds
moving in across the northwest. VFR conditions will prevail
until scattered showers and thunderstorms begin to build later
this afternoon and evening.

A few light showers are possible at JST and AOO, perhaps even as
far north as UNV, but any restrictions should be brief. Farther
southeast, heavier showers and stronger storms are expected in
MDT and LNS between 22 and 02Z with reductions to MVFR or IFR
vis expected as storms move through.

The forecast for tonight gets a bit more complicated in terms of
cigs and vis. High clouds should limit the potential for
radiation fog tonight, but moisture pooling as a result of
recent rains could still lead to some fog/low ceiling potential.

At this point, the best chance for radiation fog will be BFD and
JST where clearing may build in before daybreak. Have indicated
at least a period of MVFR restrictions at all airfields tonight,
but confidence remains fairly low in the extent and duration of
such impacts.

Outlook...

Thu...Restrictions in possible in scattered PM storms.

Fri-Sat...Scattered afternoon/evening storms, mainly south.

Sun...More widespread showers/storms likely.

Mon...Still storms around.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 11 PM EDT this evening for PAZ064>066.

&&

SYNOPSIS...Steinbugl/Colbert
NEAR TERM...Steinbugl/Colbert
SHORT TERM...Steinbugl/Colbert
LONG TERM...Lambert/Colbert
AVIATION...Banghoff
Hazardous weather outlook, Jul 9, 2:20 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
220 PM EDT Wed Jul 9 2025

PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053-
056>059-063-101830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-
220 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated severe storms containing damaging winds are possible during
the afternoon and evening on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ034>036-101830-
Bedford-Fulton-Franklin-
220 PM EDT Wed Jul 9 2025

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated severe storms containing damaging winds and heavy rain are
possible during the afternoon and evening on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ064>066-101830-
Adams-York-Lancaster-
220 PM EDT Wed Jul 9 2025

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated severe storms containing damaging winds and heavy rain are
possible during the afternoon and evening on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:21 AM EDTFlood WatchCTPAdams, Lancaster, York22 hr
Jul 9, 4:10 PM EDTSevere Thunderstorm WarningCTPLancaster23 min
Jul 9, 5:52 PM EDTSevere Thunderstorm WarningCTPLancaster23 min
Jul 9, 5:56 PM EDTSevere Thunderstorm WarningCTPYork34 min
Jul 9, 6:14 PM EDTSevere Thunderstorm WarningCTPLancaster31 min
Jul 9, 6:19 PM EDTFlash Flood WarningCTPLancaster, York2 hr
Jul 9, 6:30 PM EDTSevere Thunderstorm WarningCTPLancaster, York60 min
Jul 9, 6:40 PM EDTFlash Flood WarningCTPLancaster, York3 hr
Jul 9, 7:17 PM EDTFlash Flood WarningCTPYork3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.